Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
peter_17

will my skin get red even if i used bp a year ago?

i used benzoyl peroxide 5% about a year ago but it didn't work very well because my dermatologist told me to use it with a retin-a cream causing a lot of irritation and dryness that aggravated my acne. evil.gif

i have been using erytromicin for several months and now i have a mild/moderate acne.

now i want to use benzoyl peroxide following the regimen.

will my skin get red and itchy the first weeks or is it already used to bp even if i used it a year ago?

Thanks

Peter

Share this post


Link to post
Share on other sites

I think you should start slowly if you haven't used BP since a year ago. Also, 2.5% benzoyl peroxide is better at reducing redness and irritation and has the same results.

Share this post


Link to post
Share on other sites

This is such a good question. I agree to start slowly, but make sure to let us know how it goes. I'm curious.

-Dan

Share this post


Link to post
Share on other sites
I think you should start slowly if you haven't used BP since a year ago. Also, 2.5% benzoyl peroxide is better at reducing redness and irritation and has the same results.

Share this post


Link to post
Share on other sites

Gels usually absorb better. Also, 4% is probably good. I haven't tried it though.

Anyone else recommend a bp for them?

Share this post


Link to post
Share on other sites

I stopped the bp for 2 weeks and started getting breakouts. I started again last friday and have had to endure the initial redness and flakyness again, it's getting better though!

Share this post


Link to post
Share on other sites

I was on the Regimen for 5 weeks. then stopped for 4 weeks. Now I am using BP again, but a much smaller amount, which hopefully will make it unneccessary to use moisturizer apart from at night. This is because the only moisturizer which stopped me drying out on the full amount of BP was Eucerin, but this made my skin look very greasy/oily (so much so people would comment). So I am washing AM and putting on a little BP, washing PM again with a little BP, then washing again before bed and loading on the Eucerin. Also I have started taking B5 suppplements again (tried them earlier in the year and they reduced oil big time). So I am hoping this two-pronged attack will work!

Share this post


Link to post
Share on other sites

I haven't had dryness or redness for 3 days but now i'm on the 4th day and my skin is getting dry around my chin and i'm getting some little whiteheads on my cheeks.

when I wash my face with the cleanser(it says it's for sensitive skin and for acne-prone skin) my skin get a bit drier but not that much that the moisturizer can't control. is it normal?

Thanks

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×